Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

June 22, 2021Marion County, Florida

NWS Jacksonville, FL issued this special weather statement at Jun 22, 2021, 2:49 PM EDT for Marion County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2021, 2:49 PM EDT (18:49 UTC)
Expired
Jun 22, 2021, 3:30 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL

County Marion County, FL

The radar

The Melbourne radar (KMLB), 153 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1334 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

535 
WWUS82 KJAX 221849
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
249 PM EDT Tue Jun 22 2021
 
FLZ140-240-221930-
Central Marion FL-Eastern Marion FL-
249 PM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
330 PM EDT...

* At 249 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Weirsdale, or near Emeralda,
  moving northeast at 20 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Weirsdale, Ocklawaha and Moss Bluff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2906 8196 2921 8164 2905 8164 2905 8166
      2896 8166 2896 8197 2897 8197
TIME...MOT...LOC 1849Z 237DEG 19KT 2901 8188 

$$

ZIBURA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 22, 2:21 PM EDT, 28 minutes earlier.

Area forecast discussion, Jun 22, 2:21 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
221 PM EDT Tue Jun 22 2021

.AVIATION...
[Through 18Z Wednesday]

Thunderstorms will impact the SGJ and GNV terminals through around
1930Z, bringing IFR conditions. Brief westerly wind gusts up to
35 knots will be possible at SGJ through around 19Z. MVFR
conditions are expected at the Duval County terminals through
around 20Z, with light rain and VFR conditions prevailing at SSI.
Outside of thunderstorm activity, west-southwesterly surface winds
of 5-10 knots will prevail at the regional terminals through
around 00Z. Rainfall should end at the terminals by 00Z, with VFR
conditions then expected through at least 06Z. MVFR to IFR
conditions may then develop at VQQ and GNV after 06Z. Showers and
thunderstorms may begin to approach the GNV terminal towards 13Z
Wednesday, but confidence was too low to include anything more
than vicinity coverage during the early morning hours at GNV at
this time.

&&

.PREV DISCUSSION [1120 AM EDT]...

.NEAR TERM [Through Tonight]...

Very light showers continued to spread across the area early this
morning. Stronger showers/storms were observed across the
Panhandle of Florida and northeastern Gulf associated with
longwave troughing, ahead of a cold front moving across the
Southeast. Guidance has been bad on initialization and timing of
showers/storms the past few days, but better synoptic forcing
should hopefully resolve some of those issues today. Expect
scattered showers to continue to move across northeast Florida
this morning, and a wave of heavier showers/storms to move into
interior southeast Georgia and the Suwannee Valley beginning
around daybreak. This area of heavier showers/storms is then
forecast to shift southeast through the day. Deep southwesterly
flow ahead of the frontal boundary will continue to pump deep
tropical air into the region. Precipitable water values of 2-2.25
inches today will lead to very heavy downpours. Widespread
rainfall amounts of 1-2 inches is expected, with locally higher
amounts, which may lead to ponding on roadways and localized
flooding. Significant cloud cover and the early start to
convection will limit the severe threat somewhat, but isolated
strong storms and a couple severe downbursts cannot be ruled out
due to the synoptic forcing.

Showers/storms will wind down from north to south in the evening,
but widely scattered showers will remain possible overnight as the
frontal boundary stalls near the Altamaha River.

Cloudy skies will keep high temperatures below normal in the low
to mid 80s most locations. Overnight lows will be near 70 to the
lower 70s.

.SHORT TERM [Wednesday Through Friday]...

Dissipating trough of low pressure will lay across area Wednesday
into Wednesday night. The flow will be from the southwest, so the
gulf coast sea breeze will push well inland. The region will also
be in the base of a 500 mb trough Wednesday.

High pressure will build to the northeast Thursday into Friday,
with an inverted trough lingering across area in this pattern.
The flow will become more onshore from the east southeast Thursday
into Friday, allowing the east coast sea breeze to push well
inland.

Above normal chances for convection will continue this period,
with activity developing due to a combination of diurnal
heating, boundary convergence on surface troughing, and sea breeze
interactions, in a moist airmass. The upper troughing will help
provide additional instability Wednesday.

Lows will trend near normal this period, but with expected cloud
and precipitation coverage highs will be below normal.

.LONG TERM [Friday Night Through Tuesday]...

Surface high pressure will remain to the northeast this period,
continuing the moist Atlantic onshore flow. Convective chances are
expected to be lower this period with lack of the surface
troughing. Convection this period will be driven by diurnal
instability and sea breeze interactions.

With less cloud and precipitation coverage expected this period,
temperatures will be closer to normal.

.MARINE...

A cold front entering the southeastern states will move
southeastward, entering the Georgia waters on Wednesday before
stalling and then gradually dissipating late this week. Widespread
showers and thunderstorms will impact our local waters from mid-
afternoon through the early evening hours tonight, with stronger
activity producing briefly strong wind gusts. Outside of
thunderstorm activity, west-southwesterly winds will increase to
Caution levels of 15-20 knots both near shore and offshore this
afternoon and will remain breezy overnight. Meanwhile, high
pressure will build over the Mid-Atlantic states on Wednesday and
will only slowly move offshore through the upcoming weekend. Winds
and seas will diminish on Wednesday and Wednesday night as the
front stalls just north of our local waters. Prevailing onshore
winds will develop by Friday as this high pressure center wedges
down the southeastern seaboard. Otherwise, scattered to numerous
showers and thunderstorms will continue each day through Saturday.

Rip Currents: A long period southeasterly ocean swell will create
a moderate rip current risk at all area beaches through at least
Thursday.

.HYDROLOGY...

Strong thunderstorms this afternoon will likely produce widespread
1-inch rainfall amounts along the I-95 corridor as well as north
central FL, where locally higher totals resulting in a few
incidents of localized flooding, especially at urban locations.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  69  89  70  86  67 /  20  20  30  70  10
SSI  73  86  74  83  74 /  20  30  40  60  40
JAX  70  89  71  86  71 /  20  70  50  70  40
SGJ  71  89  72  85  72 /  60  60  50  70  40
GNV  70  88  70  85  69 /  40  70  40  90  30
OCF  71  89  71  86  70 /  70  80  40  80  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 22, 12:58 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1258 PM EDT Tue Jun 22 2021

FLZ023-030-031-033-035-038-125-132-133-136>138-140-222-225-232-236-
237-240-325-340-425-221800-
Coastal Flagler FL-Southern Columbia FL-Central Marion FL-
Coastal St. Johns FL-Western Clay FL-Union FL-South Central Duval FL-
Eastern Putnam FL-Bradford FL-Gilchrist FL-Eastern Marion FL-
Eastern Clay FL-Eastern Alachua FL-Western Alachua FL-Baker FL-
Western Duval FL-Western Marion FL-Inland Flagler FL-
Western Putnam FL-Trout River FL-Coastal Duval FL-
Inland St. Johns FL-
1258 PM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST...FLAGLER...BRADFORD...
ALACHUA...ST. JOHNS...MARION...SOUTHEASTERN BAKER...PUTNAM...UNION...
SOUTH CENTRAL COLUMBIA...CLAY AND DUVAL COUNTIES UNTIL 200 PM EDT...

* At 1257 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Maxville to near Trenton. Movement was east at 35 mph.

* Wind gusts up to 40 to 50 mph and minor flooding due to heavy
  rainfall is possible with these storms.

* Locations impacted include...
  Jacksonville, Gainesville, Palm Coast, Ocala, Saint Augustine,
  Palatka, Orange Park, Green Cove Springs, Starke and Rainbow Lakes
  Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2927 8115 2926 8141 2940 8142 2933 8168
      2896 8166 2896 8231 2904 8253 2921 8254
      2922 8240 2948 8241 2948 8255 2954 8256
      2956 8266 2958 8295 2972 8296 2975 8294
      3032 8195 3054 8139 3024 8134 2952 8110
TIME...MOT...LOC 1657Z 268DEG 30KT 3024 8196 2963 8291

HESS
Local storm report, Jun 22, 1:23 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
123 PM EDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     TSTM WND GST     2 N MAYPORT             30.42N 81.41W
06/22/2021  M44 MPH          AMZ452             FL   MESONET

            THUNDERSTORM WIND GUST OF 44 MPH MEASURED AT
            HUGUENOT PARK.

&&

WLC
Special weather statement, Jun 22, 1:59 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
159 PM EDT Tue Jun 22 2021

FLZ038-137-140-221900-
Inland Flagler FL-Eastern Putnam FL-Eastern Marion FL-
159 PM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FLAGLER...EAST CENTRAL
MARION AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 300 PM EDT...

* At 159 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Juniper Springs, moving
  northeast at 25 mph.

* Wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  Crescent City, Salt Springs, Andalusia, Juniper Springs, Fruitland,
  Lake Como and Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2926 8141 2940 8142 2940 8143 2938 8145
      2933 8168 2928 8164 2914 8164 2910 8179
      2930 8181 2961 8141 2926 8123
TIME...MOT...LOC 1759Z 240DEG 24KT 2918 8174

NELSON
Special weather statement, Jun 22, 2:03 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
203 PM EDT Tue Jun 22 2021

FLZ033-125-132-133-137-325-221830-
Eastern Clay FL-Coastal St. Johns FL-South Central Duval FL-
Eastern Putnam FL-Coastal Duval FL-Inland St. Johns FL-
203 PM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR ST. JOHNS...EAST CENTRAL CLAY AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 230 PM EDT...

* At 203 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Federal Point, or 8 miles
  northwest of Hastings, moving northeast at 30 mph.

* Wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  Saint Augustine, Hastings, Fruit Cove, World Golf Village, Saint
  Augustine Beach, Nocatee, Durbin, Vilano Beach, Picolata and
  Switzerland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2969 8152 3011 8168 3020 8133 2976 8118
TIME...MOT...LOC 1803Z 247DEG 26KT 2982 8157

NELSON
Special weather statement, Jun 22, 2:29 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
229 PM EDT Tue Jun 22 2021

FLZ033-038-133-137-140-237-221915-
Coastal St. Johns FL-Inland Flagler FL-Eastern Putnam FL-
Western Putnam FL-Inland St. Johns FL-Eastern Marion FL-
229 PM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER...
SOUTHEASTERN ST. JOHNS...NORTHEASTERN MARION AND CENTRAL PUTNAM
COUNTIES UNTIL 315 PM EDT...

* At 229 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Hastings, moving northeast at
  35 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Saint Augustine, Palatka, Interlachen, Hastings, East Palatka,
  Saint Augustine Beach, Vilano Beach, Federal Point, Crescent Beach
  and Bardin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2940 8184 2968 8194 2996 8131 2969 8121
TIME...MOT...LOC 1829Z 241DEG 29KT 2973 8142

ZIBURA
Special weather statement, Jun 22, 2:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
249 PM EDT Tue Jun 22 2021

FLZ140-240-221930-
Central Marion FL-Eastern Marion FL-
249 PM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
330 PM EDT...

* At 249 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Weirsdale, or near Emeralda,
  moving northeast at 20 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Weirsdale, Ocklawaha and Moss Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2906 8196 2921 8164 2905 8164 2905 8166
      2896 8166 2896 8197 2897 8197
TIME...MOT...LOC 1849Z 237DEG 19KT 2901 8188

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:24 AM EDTSpecial Weather StatementJAXHamilton51 min
Jun 22, 9:51 AM EDTSpecial Weather StatementJAXSuwannee39 min
Jun 22, 10:16 AM EDTSpecial Weather StatementJAXColumbia, Hamilton, Suwannee44 min
Jun 22, 10:58 AM EDTSpecial Weather StatementJAXBaker, Columbia, Gilchrist, Suwannee, Union62 min
Jun 22, 11:59 AM EDTSpecial Weather StatementJAXBaker, Bradford, Clay, Columbia, Duval, Nassau and 2 more61 min
Jun 22, 12:06 PM EDTSpecial Weather StatementJAXAlachua, Gilchrist, Marion, Putnam54 min
Jun 22, 12:22 PM EDTSevere Thunderstorm WarningJAXBaker, Bradford, Union38 min
Jun 22, 12:39 PM EDTSpecial Marine WarningJAX2 hr
Jun 22, 12:58 PM EDTSpecial Weather StatementJAXAlachua, Bradford, Clay, Duval, Flagler, Gilchrist and 4 more62 min
Jun 22, 1:17 PM EDTAreal Flood WarningJAXAlachua, Bradford, Columbia, Gilchrist, Suwannee, Union118 min
Jun 22, 1:46 PM EDTSevere Thunderstorm WarningJAXPutnam29 min
Jun 22, 1:59 PM EDTSpecial Weather StatementJAXFlagler61 min
Jun 22, 2:03 PM EDTSpecial Weather StatementJAXSaint Johns27 min
Jun 22, 2:10 PM EDTSpecial Marine WarningJAX95 min
Jun 22, 2:29 PM EDTSpecial Weather StatementJAXPutnam, Saint Johns46 min
Jun 22, 2:44 PM EDTSpecial Marine WarningJAX91 min
Jun 22, 2:51 PM EDTTornado WarningJAXPutnam, Saint Johns9 min
Jun 22, 3:15 PM EDTSpecial Weather StatementJAXFlagler, Marion, Putnam60 min
Jun 22, 3:43 PM EDTSpecial Marine WarningJAX92 min
Jun 22, 4:20 PM EDTSpecial Weather StatementJAXMarion55 min
Jun 22, 6:34 AM EDTSpecial Weather StatementJAXAtkinson56 min
Jun 22, 7:10 AM EDTSpecial Weather StatementJAXBacon, Coffee, Pierce, Ware65 min
Jun 22, 10:08 AM EDTSpecial Weather StatementJAXBrantley, Charlton, Pierce, Ware52 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.